10 doctors weighed in:
Have conjunctivitis wit three weeks not clearing up, and im on steroids. Wat can I do?
10 doctors weighed in

Dr. Harvey Fishman
Ophthalmology
3 doctors agree
In brief: Change course
Long term steroid use without a benefit needs to be seriously re examined.
Multiple causes of red eye are possible and a different diagnosis needs to be considered

In brief: Change course
Long term steroid use without a benefit needs to be seriously re examined.
Multiple causes of red eye are possible and a different diagnosis needs to be considered
Dr. Harvey Fishman
Dr. Harvey Fishman
Thank
Dr. Faryal Ghaffar
Pediatrics
3 doctors agree
In brief: Conjunctivitis
There are different causes of pink eye - virus, bacteria, chemical injury, fungus and other rare infections.
If conjunctivitis does not improve in few days ophthalmology referral is needed. Steroids may cause superinfection which may cause further worsening of conjunctivitis. Steroid eye drops are to be used for a short period of time as it can cause increase in eye pressure.

In brief: Conjunctivitis
There are different causes of pink eye - virus, bacteria, chemical injury, fungus and other rare infections.
If conjunctivitis does not improve in few days ophthalmology referral is needed. Steroids may cause superinfection which may cause further worsening of conjunctivitis. Steroid eye drops are to be used for a short period of time as it can cause increase in eye pressure.
Dr. Faryal Ghaffar
Dr. Faryal Ghaffar
Thank
Dr. Ali Zaidi
Ophthalmology
3 doctors agree
In brief: Go to ophthalmologis
You need to be seen by an ophthalmologist.
Chronic conjunctivitis (chronic=lasting more than 2 weeks) can come from infections (bacterial, including staph and chlamydia) or allergies (both to the environment and to eye drops, like glaucoma medication). You need evaluation by an ophthalmologist to make the proper diagnosis. Being on steroids long-term can cause glaucoma and cataracts.

In brief: Go to ophthalmologis
You need to be seen by an ophthalmologist.
Chronic conjunctivitis (chronic=lasting more than 2 weeks) can come from infections (bacterial, including staph and chlamydia) or allergies (both to the environment and to eye drops, like glaucoma medication). You need evaluation by an ophthalmologist to make the proper diagnosis. Being on steroids long-term can cause glaucoma and cataracts.
Dr. Ali Zaidi
Dr. Ali Zaidi
Thank
Dr. Christopher Hood
Ophthalmology
3 doctors agree
In brief: See an eye MD
Conjunctivitis is a nonspecific term that means inflammation of the conjunctiva, or outer "skin" layer of the eye.
Usually people have a red eye. There are many causes, including viral, bacterial, episcleritis, contact-lens related problems, ocular allergies, etc. Steroids treat some of these causes, but at this point you should see an ophthalmologist who can fully evaluate you.

In brief: See an eye MD
Conjunctivitis is a nonspecific term that means inflammation of the conjunctiva, or outer "skin" layer of the eye.
Usually people have a red eye. There are many causes, including viral, bacterial, episcleritis, contact-lens related problems, ocular allergies, etc. Steroids treat some of these causes, but at this point you should see an ophthalmologist who can fully evaluate you.
Dr. Christopher Hood
Dr. Christopher Hood
Thank
Dr. Amy Wexler
Ophthalmology
In brief: Ophthalmologist
Return to your ophthalmologist for a repeat examination.
Your conjuncitivitis may be viral in nature or be an inflammatory condition that requires different medication.

In brief: Ophthalmologist
Return to your ophthalmologist for a repeat examination.
Your conjuncitivitis may be viral in nature or be an inflammatory condition that requires different medication.
Dr. Amy Wexler
Dr. Amy Wexler
Thank
Dr. Eileen Conti
Ophthalmology
In brief: See ophthalmologist
You should definitely see an ophthalmologist to ensure that you don't need something different than a steroid to treat it- as there are many causes of conjunctivitis! (allergy, herpes, bacterial infection, etc.
).

In brief: See ophthalmologist
You should definitely see an ophthalmologist to ensure that you don't need something different than a steroid to treat it- as there are many causes of conjunctivitis! (allergy, herpes, bacterial infection, etc.
).
Dr. Eileen Conti
Dr. Eileen Conti
Thank
Get help from a real doctor now
Dr. Jonathan Jassey
Board Certified, Pediatrics
13 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors